Florida, 2001

Hail and Damaging Winds in Florida, June 14, 2001

June 14, 2001 · NWS JAX · 9 events in 5 counties and zones

7 thunderstorm wind, 2 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$30,000
Crop damage
None recorded
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 14, 8:50 AM EST, 4 hours 55 minutes earlier.

Area forecast discussion, Jun 14, 8:50 AM EST, 4 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
950 AM EDT THU JUN 14 2001

CURRENTLY...WATER VAPOR AND IR SATELLITE IMAGERY SHOWED A WEAK VORT
MID TO UPPER LEVEL VORT APPROACHING THE BIG BEND AREA. THE MESO-ETA
SHOW THAT THE VORT CENTER WILL ROTATE OFF THE CAMDEN/NASSAU COUNTY
COAST BY MID AFTERNOON. SO THAT WILL BE ONE OF THE MAJOR AREAS OF
CONCERN FOR CONVECTION THIS AFTERNOON.

CURRENT ZONE PACKAGE LOOKS OK SO NAO UPDATES EXPECTED AT THIS TIME.
RED FLAG WARNING IN EFFECT FOR THE SUWANNEE VALLEY. NO FLAGS FOR
THE COASTAL WATERS.

.JAX...
.FL...NONE.
.GA...NONE.

BLS

In the hours before

Special weather statement, Jun 14, 11:00 AM EST, 2 hours 45 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-150000-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1200 PM EDT THU JUN 14 2001

...SCATTERED THUNDERSTORMS THIS AFTERNOON ACROSS THE AREA...

WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP
THIS AFTERNOON ACROSS INTERIOR SECTIONS OF NORTH FLORIDA AND
SOUTHEAST GEORGIA. THIS ACTIVITY WILL MOVE EAST AT 10 MPH. BY
MID-AFTERNOON...THE EAST COAST SEABREEZE WILL BEGIN TO MOVE INLAND
ACROSS NORTHEAST FLORIDA. THEREFORE...THE MOST CONCENTRATED AREA OF
SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS NEAR THE SAINT JOHNS
RIVER. SOME STORMS MAY BE STRONG...WITH WIND GUSTS IN EXCESS OF 40
MPH POSSIBLE...AS WELL AS SMALL HAIL AND FREQUENT DEADLY LIGHTNING.

HEAT INDICES WILL APPROACH THE 100 TO 105 DEGREE RANGE IN SOME
LOCATIONS LATE THIS AFTERNOON AND EVENING. PERSONS ENGAGED IN
OUTDOOR ACTIVITIES SHOULD TAKE STEPS TO PREVENT HEAT STRESS RELATED
INJURIES.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

CARROLL

The radar

The Jacksonville radar (KJAX), 144 km away, was scanning. The volume nearest the first event began at 18:47 UTC.

Open the radar archive at this moment

Event by event

7 thunderstorm wind, 2 hail. Local standard time, as filed.

Thunderstorm Wind, Marion

When
June 14, 1:45 PM EST
Where
Marion County, Lynne
Property damage
$4,000
Reported by
TRAINED SPOTTER
Coordinates
29.200, -81.917

Large trees and power lines were blown down.

Hail, Marion

When
June 14, 2:15 PM EST
Where
Marion County, Ft Mc Coy
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
29.367, -81.967

Thunderstorm Wind, Putnam

When
June 14, 2:30 PM EST
Where
Putnam County, Crescent City
Property damage
$3,000
Reported by
UTILITY COMPANY
Coordinates
29.433, -81.517

Large trees and power lines were blown down.

Hail, St. Johns

When
June 14, 4:05 PM EST
Where
St. Johns County, St Augustine
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
29.883, -81.317

Thunderstorm Wind, Duval

When
June 14, 5:00 PM EST
Where
Duval County, (Nip)nas Jacksonville
Measured
69 kt (79 mph)
Reported by
OTHER FEDERAL AGENCY
Coordinates
30.350, -81.717

Thunderstorm Wind, Nassau

When
June 14, 5:10 PM EST
Where
Nassau County, Callahan
Property damage
$6,000
Reported by
LAW ENFORCEMENT
Coordinates
30.567, -81.817

Large trees and power lines were blown down. Two cars damaged.

Thunderstorm Wind, Duval

When
June 14, 5:30 PM EST
Where
Duval County, Jacksonville
Property damage
$10,000
Reported by
LAW ENFORCEMENT
Coordinates
30.350, -81.667

Numerous reports of large trees and power lines were blown down.

Thunderstorm Wind, Marion

When
June 14, 5:45 PM EST
Where
Marion County, Ocala
Property damage
$4,000
Reported by
TRAINED SPOTTER
Coordinates
29.183, -82.133

Large trees and power lines were blown down.

Thunderstorm Wind, St. Johns

When
June 14, 5:45 PM EST
Where
St. Johns County, Ponte Vedra Beach
Property damage
$4,000
Reported by
LAW ENFORCEMENT
Coordinates
30.250, -81.367

Large trees were blown down across Solano Road just West of A1A.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2001Every state in 2001This day in weather historyWarnings in Florida, June 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5255601, 5255602, 5255603, 5255604, 5255605, 5255606, 5255607, 5255608, 5255609.